Go Back   Pet forum for dogs cats and humans - Pets.ca > Discussion Groups - mainly cats and dogs > Dog health - Ask members * If your pet is vomiting-bleeding-diarrhea etc. Vet time!

Reply
 
Thread Tools Display Modes
  #1  
Old June 22nd, 2014, 01:29 PM
Kingpin Kingpin is offline
Junior Member
 
Join Date: Jun 2014
Posts: 2
Exclamation Need Help Fast with our Dog!

We have tried some of the things listed here and its working out ! we got new meds for him and hes clearing up including the patch on his neck. Will post photos in a few days thank you very much guys!

Last edited by Kingpin; June 27th, 2014 at 06:58 PM.
Reply With Quote
  #2  
Old June 22nd, 2014, 06:53 PM
Longblades Longblades is offline
Senior Contributor
 
Join Date: Apr 2007
Posts: 2,128
Poor boy, that looks awful and awfully uncomfortable. I suppose you have already looked at sites like this:

http://en.wikipedia.org/wiki/Dog_skin_disorders

And your Vet has investigated all these possible causes? Prednisone is pretty darn strong stuff, my own allergy boy has been on it and it worked for him. If an underlying cause was something like Hypothyroidism though, or Cushings or some others, that might be why the skin problem keeps coming back.

I guess you have a long list of things you've tried. Unfortunately I don't know what they are, in the remote case I'd have a clue anyway. One idea, is your Vet an allergy or dermatology specialist Vet? If not that's the only suggestion I can think of, make an appointment with a Dermatology Vet. Hope someone else has some ideas for you. Poor Bowe, he looks like such a good boy, putting up with that and not fussing while you recorded. Good, good luck with this.
Reply With Quote
  #3  
Old June 22nd, 2014, 07:09 PM
Winston's Avatar
Winston Winston is offline
Mom of 3 precious Angels
 
Join Date: Dec 2006
Location: Hamilton Ontario
Posts: 7,073
Wow that looks very uncomfortable. A couple of questions for you.
1. What do you feed your dog? have you checked for allergies like chicken
2. Have you used any topicals on him?

I would have a look at this site and see if you might want to try an cider vinegar solution. There have been members here in the past that have sworn by it.

Here is a link with info:

http://www.earthclinic.com/Pets/acvfordogs.html

There was another thread where it helped a member here:

http://www.pets.ca/forum/showthread....=cider+vinegar
__________________
Tabitha April 10, 1995 - August 23, 2013
Bomber April 10, 1995 - July 12, 2010
Winston Nov 15, 1999 - September 15, 2011
Sophie Aug 30, 2011

"UNTIL ONE HAS LOVED AN ANIMAL, PART OF THEIR SOUL REMAINS UNAWAKENED"
He is your friend, your partner, your defender, your dog. You are his life, his love, his leader. He will be yours, faithful and true, to the last beat of his heart. You owe it to him to be worthy of such devotion.
-Unknown
Reply With Quote
  #4  
Old June 23rd, 2014, 01:29 AM
MaxaLisa MaxaLisa is offline
Senior Member
 
Join Date: Nov 2010
Location: California, usa
Posts: 907
Was the prednisone given at the same time as the antibiotic, or was that something tried before the antibiotics? Do you know which antibiotics have been used?

In the video, you mentioned something viral - was that a guess by the vet, or did they confirm it somehow? Have they ever found Staph bacteria? As Longblades mentioned, have you seen a K9 Dermatologist?

What are you using to bathe him, and how frequently? Diet and appropriate supplements are very important here, exactly what are you feeding?
Reply With Quote
  #5  
Old June 23rd, 2014, 09:28 PM
Kingpin Kingpin is offline
Junior Member
 
Join Date: Jun 2014
Posts: 2
The vet had confirmed a viral infection and yeast infections but there's clearly something more to it.. like after we pick up the meds it takes about 2 weeks everything clears up for a few months and then it just starts over the bumps form etc. we have tried so many different things for him and nothing works we have put him in a very strict diet as of late about 2 months in now where were avoiding all types of foods that would cause yeast to form again. as far as were aware he has no allergies to due with food lately his food has been veggies he seems to love those! and we know Prednisone is strong. we do not want to keep him on this forever we know it can cause some problems in animals if used for a long period of time bad enough what he has already.

We have tried all sorts of different creams applied to his patch and bumps it dose help dry them up and remove some but its not a long term fix. to be completely honest the vet is kinda confusing at first we were told he had yeast infections at that time he had no bumps or that nasty patch on his neck nothing just yeast in his ears he was also gaining a bit of weight, so they treated him for that for awhile and then we were told they found a bacterial infection and that was in those bumps you seen on his legs and body. and then this patch on his neck shows up it was really small at first no bigger then your pinky barely noticeable at that time and we had shown the vet that at the time and was given prednisone to take to clear the patch up and bumps. the thing is the bumps cleared up like they always did but this patch never ever went away and it wasn't long after that. that this patch started growing what you seen in the video must of happened in only 2 months time from his last dose. if any one could recommend safe products for skin problems iching i would thank you allot. were bringing him back in soon but until then we have been applying the cream you seen in the video and it drys it up including the patch.
Reply With Quote
  #6  
Old June 24th, 2014, 08:47 AM
Marty11's Avatar
Marty11 Marty11 is offline
Senior Contributor
 
Join Date: Feb 2009
Location: East Gwillimbury, ON
Posts: 1,136
I have a very long history with my Boston and allergies. The infection actually comes after the reaction because the dog scratches itself till its infected. I recommend a dermatologist but don't expect to be cured, just rule out the common problems. One med out there that did not work for my dog but has been successful with others is Atopica. I feed both my dogs raw food from a butcher already ground up and have seen a huge improvement in both my dogs. Saying that Marty had hives last weekend but have settled down, no idea why, I gave her benedryl for a few days.
Reply With Quote
  #7  
Old June 24th, 2014, 08:55 AM
Longblades Longblades is offline
Senior Contributor
 
Join Date: Apr 2007
Posts: 2,128
Yes, my boy was on Atopica and it works extremely well for him. In our case we know the allergies are seasonal, environmental. He doesn't need it in winter. There is a newer drug out now as well, Apoquel.

So, Kingpin, your Vet tested and you know for sure your pup is not hypothyroid? Or any of the other things mentionned in the Wiki link?
Reply With Quote
  #8  
Old June 25th, 2014, 12:49 AM
MaxaLisa MaxaLisa is offline
Senior Member
 
Join Date: Nov 2010
Location: California, usa
Posts: 907
Exactly what are you feeding now, and what were you feeding before you switched to that.

Be specific.
Reply With Quote
  #9  
Old June 26th, 2014, 05:37 PM
MaxaLisa MaxaLisa is offline
Senior Member
 
Join Date: Nov 2010
Location: California, usa
Posts: 907
It is frustrating when owners that need help don't come back
Reply With Quote
Reply

Tags
dog, problem, yeast

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Forum Terms of Use

  • All Bulletin Board Posts are for personal/non-commercial use only.
  • Self-promotion and/or promotion in general is prohibited.
  • Debate is healthy but profane and deliberately rude posts will be deleted.
  • Posters not following the rules will be banned at the Admins' discretion.
  • Read the Full Forum Rules

Forum Details

  • Powered by vBulletin® Version 3.8.8
    Copyright ©2000 - 2014, vBulletin Solutions, Inc.
    vBulletin Optimisation by vB Optimise (Reduced on this page: MySQL 0%).
  • All times are GMT -5. The time now is 03:53 AM.